Alert archive / Wisconsin / Wind Advisories in 2025

Wind Advisory 6, NWS Green Bay, WI

December 20, 202518 counties in Wisconsin

NWS Green Bay, WI issued this wind advisory at Dec 20, 2025, 3:14 PM CST for 18 counties in Wisconsin. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Dec 20, 2025, 3:14 PM CST (21:14 UTC)
Expired
Dec 20, 2025, 7:27 PM CST
In force
4 hr
Issued by
NWS Green Bay, WI

Counties Brown County, WI, Calumet County, WI, Door County, WI, Kewaunee County, WI, Langlade County, WI, Lincoln County, WI, Manitowoc County, WI, Marathon County, WI, Marinette County, WI, Menominee County, WI, Oconto County, WI, Outagamie County, WI, Portage County, WI, Shawano County, WI, Waupaca County, WI, Waushara County, WI, Winnebago County, WI, Wood County, WI

The radar

The Green Bay radar (KGRB), 47 km from the middle of the area, began a volume at 21:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 9.2 hours before the alert went out and 391 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2025-12-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2025-12-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -189 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1020 m above ground
0-6 km bulk shear
75 kt
0-1 km storm-relative helicity
-189 m²/s²
0-3 km storm-relative helicity
50 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

751 
WWUS73 KGRB 202114
NPWGRB

URGENT - WEATHER MESSAGE
National Weather Service Green Bay WI
314 PM CST Sat Dec 20 2025

WIZ018>022-030-031-035>040-045-048>050-073-074-210200-
/O.NEW.KGRB.WI.Y.0006.251220T2114Z-251221T0200Z/
Lincoln-Langlade-Menominee-Northern Oconto County-Door-Marathon-
Shawano-Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-
Winnebago-Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
Including the cities of Sobieski, Oshkosh, Brookside, Sturgeon Bay,
Middle Inlet, Mountain, Oconto, Plover, Loomis, Stevens Point, Little
Suamico, Green Bay, Porterfield, New Holstein, Keshena, Appleton, Two
Rivers, Neenah, Tomahawk, Peshtigo, Antigo, Chilton, Waupaca,
Menasha, Wautoma, Merrill, Brillion, Crivitz, Redgranite, Harmony,
High Falls Reservoir, Luxemburg, Marshfield, Sister Bay, Neopit,
Manitowoc, Pensaukee, Shawano, Kewaunee, Lakewood, Wausau, Townsend,
Wisconsin Rapids, New London, Fish Creek, and Clintonville
314 PM CST Sat Dec 20 2025

...WIND ADVISORY IN EFFECT UNTIL 8 PM CST THIS EVENING...

* WHAT...West winds 25 to 35 mph with gusts up to 50 mph. The
  strongest winds will occur through early this evening.

* WHERE...Portions of central, east central, north central, and
  northeast Wisconsin.

* WHEN...Until 8 PM CST this evening.

* IMPACTS...Gusty winds will blow around unsecured objects, such as
  holiday decorations. Tree limbs could be blown down and isolated
  power outages may result.

* ADDITIONAL DETAILS...Areas that saw light snow early today, could
  see blowing and drifting snow in open areas.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$

For more information, visit us at http://www.weather.gov/GreenBay

JLA
2 follow-up statements
076 
WWUS73 KGRB 210009
NPWGRB

URGENT - WEATHER MESSAGE
National Weather Service Green Bay WI
609 PM CST Sat Dec 20 2025

WIZ018>021-030-031-035>037-045-073-074-210115-
/O.CAN.KGRB.WI.Y.0006.000000T0000Z-251221T0200Z/
Lincoln-Langlade-Menominee-Northern Oconto County-Marathon-
Shawano-Wood-Portage-Waupaca-Waushara-Southern Marinette County-
Southern Oconto County-
Including the cities of Sobieski, Brookside, Middle Inlet, Mountain,
Oconto, Plover, Loomis, Stevens Point, Little Suamico, Porterfield,
Keshena, Tomahawk, Peshtigo, Antigo, Waupaca, Wautoma, Merrill,
Crivitz, Redgranite, Harmony, High Falls Reservoir, Marshfield,
Neopit, Pensaukee, Shawano, Lakewood, Wausau, Townsend, Wisconsin
Rapids, New London, and Clintonville
609 PM CST Sat Dec 20 2025

...WIND ADVISORY IS CANCELLED...

The period of strongest wind gusts has ended. Wind gusts of 30 to 40
mph are still possible early this evening.

$$

WIZ022-038>040-048>050-210200-
/O.CON.KGRB.WI.Y.0006.000000T0000Z-251221T0200Z/
Door-Outagamie-Brown-Kewaunee-Winnebago-Calumet-Manitowoc-
Including the cities of Chilton, Kewaunee, Green Bay, Oshkosh,
Menasha, Sturgeon Bay, Luxemburg, Brillion, New Holstein, Two Rivers,
Appleton, Sister Bay, Neenah, Manitowoc, and Fish Creek
609 PM CST Sat Dec 20 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CST THIS EVENING...

* WHAT...West winds 20 to 25 mph with gusts up to 45 mph.

* WHERE...Calumet, Manitowoc, Winnebago, Brown, Door, Kewaunee, and
  Outagamie Counties.

* WHEN...Until 8 PM CST this evening.

* IMPACTS...Gusty winds will blow around unsecured objects, such as
  holiday decorations. Tree limbs could be blown down and isolated
  power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$

For more information, visit us at http://www.weather.gov/GreenBay

JLA
153 
WWUS73 KGRB 210127
NPWGRB

URGENT - WEATHER MESSAGE
National Weather Service Green Bay WI
727 PM CST Sat Dec 20 2025

WIZ022-038>040-048>050-210230-
/O.CAN.KGRB.WI.Y.0006.000000T0000Z-251221T0200Z/
Door-Outagamie-Brown-Kewaunee-Winnebago-Calumet-Manitowoc-
Including the cities of Chilton, Kewaunee, Green Bay, Oshkosh,
Menasha, Sturgeon Bay, Luxemburg, Brillion, New Holstein, Two Rivers,
Appleton, Sister Bay, Neenah, Manitowoc, and Fish Creek
727 PM CST Sat Dec 20 2025

...WIND ADVISORY IS CANCELLED...

The strongest wind gusts have ended. Wind gusts of 30 to 40 mph are
still possible through late this evening.

$$

For more information, visit us at http://www.weather.gov/GreenBay

JLA

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this wind advisory went out at Dec 20, 2:09 PM CST, 1 hour 5 minutes earlier. Its key messages:

  • Westerly winds will gust 30 to 45 mph this afternoon and may lead to drifting snow and patchy blowing, especially on north-south roads across northern Wisconsin where light snow accumulations fell early today.
  • Colder air moves in this afternoon and tonight with wind chills falling to 10 to 20 below in spots overnight, lowest over central Wisconsin.
  • Although no significant weather systems are on tap heading into the start of the holiday week, there are medium (40-70%) chances for at least an inch of snow over parts of northeast Wisconsin Sunday night and Monday, and smaller chances (<20%) for a light wintry mix/freezing drizzle during this time.
  • Beyond Sunday, above average to well above average temperatures will prevail through the week.
Area forecast discussion, Dec 20, 2:09 PM CST, 1 hour 5 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
209 PM CST Sat Dec 20 2025

.KEY MESSAGES...

- Westerly winds will gust 30 to 45 mph this afternoon and may
  lead to drifting snow and patchy blowing, especially on
  north-south roads across northern Wisconsin where light snow
  accumulations fell early today.

- Colder air moves in this afternoon and tonight with wind
  chills falling to 10 to 20 below in spots overnight, lowest
  over central Wisconsin.

- Although no significant weather systems are on tap heading
  into the start of the holiday week, there are medium (40-70%)
  chances for at least an inch of snow over parts of northeast
  Wisconsin Sunday night and Monday, and smaller chances (<20%)
  for a light wintry mix/freezing drizzle during this time.

- Beyond Sunday, above average to well above average
  temperatures will prevail through the week.

&&

.DISCUSSION...
Issued at 208 PM CST Sat Dec 20 2025

Tonight-Sunday: Gusty winds this afternoon, turning colder

A cold front is pushing southeast across the area this afternoon
with a surge of strong low-level cold advection in its wake.
Deepening mixing and winds near 45 kts at the top of the mixed layer
with fairly unidirectional westerly flow will lead to a period of
gusty winds into the evening, up to 40-45 mph in spots at times.
This will lead to some drifting/patchy blowing snow and locally
slick travel, especially across northern Wisconsin where a
fresh coating of snow fell last night. Wind chills will fall
below zero in most locations overnight and early Sunday with 10
to 30 percent chances for wind chills dropping to 20 below for a
time early Sunday morning across central Wisconsin.

Winds will be much lighter on Sunday as high pressure passes across
the region, but temperatures will remain below average for Sunday.

Sunday night-Monday: Light snow/wintry mix

A quick-moving shortwave trough will slide through Sunday night into
Monday as the flow becomes more zonal aloft and warmer air starts to
return northward. A swath of warm advection/frontogentically induced
precip will spread east with the wave, although there is some
lingering uncertainty in placement, degree of dry air, and thermal
profiles. Overall, precip amounts look modest, and the highest
chances for at least an inch of snow (40-70%) are centered across
northeast Wisconsin. Depending on the degree of saturation and mid-
level warming, some mixed precip cannot be ruled out. ECMWF ensemble
precip types do show a low (<10-20%) for light freezing rain/drizzle
on Monday/Monday evening, especially from central into east-central
Wisconsin. This will not be a major system, but there could be some
minor impacts to travel.

Tuesday-Saturday: Warmer, low precip chances

Global ensembles are in strong agreement for mid-level ridging to
overspread the central US for much of Christmas week, resulting in
high confidence for above average temps. Mean 850 mb
EPS/GEFS/Canadian ensemble temps towards Christmas Day are near the
top of climo and there are medium (40-70%) chances for highs of at
least 40F by Christmas Day.

Although there is little signal for any significant weather systems
to impact the area through late week, a few embedded shortwave
troughs in the west to southwest flow may bring some light
precipitation at times for mid to late week, including one system on
Wednesday, but precip chances are low at this time (<30%). With
southerly flow over cold ground and stronger moisture return by mid
week (precipitable water values exceeding the 90th percentile), will
have to watch for low stratus/fog development. Probabilities for
above freezing dew points increase Wednesday and Christmas Day
(above 80% for many areas), often a favorable signal for widespread
fog/stratus.

&&

.AVIATION /18Z TAFS THROUGH 18Z SUNDAY/...
Issued at 1118 AM CST Sat Dec 20 2025

Westerly winds will increase to 15 to 25 kts with gusts up to 35
kts this afternoon and evening as a cold front moves through.
Winds will slowly diminish overnight and will subside to under
10 kts on Sunday for most areas under the influence of high
pressure.

The highest chances for MVFR ceilings and snow showers will be
across north-central Wisconsin into tonight. There is a lower
probability (20 to 40%) for patchy MVFR ceilings for a time
later this afternoon and evening with the arrival of the colder
air. Despite the gusty winds, confidence was not high enough to
mention any visibility reductions from drifting/blowing snow.

&&

.MARINE...
Issued at 208 PM CST Sat Dec 20 2025

Post frontal westerly flow and deepening mixing will promote a
period of gale force gusts this afternoon and evening. As high
pressure begins to approach on Sunday morning, winds will slowly
subside. Issued a Small Craft Advisory for the overnight hours as
winds remain gusty, but drop below gale force. Small Craft Advisory
conditions may develop again on Monday as southerly winds and waves
increase.

&&

.GRB WATCHES/WARNINGS/ADVISORIES...
WI...None.
MARINE...Small Craft Advisory until 3 PM CST this afternoon for LMZ521-
     522-541>543.
     Small Craft Advisory from midnight tonight to 6 AM CST Sunday
     for LMZ521-522-541>543.
     Gale Warning until midnight CST tonight for LMZ521-522-541>543.

&&

DISCUSSION...JM
AVIATION...JM
MARINE...JM
Hazardous weather outlook, Dec 20, 2:11 PM CST, 1 hour 3 minutes before
Hazardous Weather Outlook
National Weather Service Green Bay WI
211 PM CST Sat Dec 20 2025

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-212015-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
211 PM CST Sat Dec 20 2025

This Hazardous Weather Outlook is for north-central and northeast
Wisconsin.

.DAY ONE...Tonight

Winds will gust 30 to 45 mph through early evening. The gusty
winds may result in patchy blowing and drifting snow, especially
on north-south roads over northern Wisconsin, with minor impacts
to travel.

.DAYS TWO THROUGH SEVEN...Sunday through Saturday

Light snow or a wintry mix may result in minor impacts to travel
Sunday night and Monday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed tonight.

LMZ521-522-541>543-212015-
The Bay of Green Bay south of a line from Cedar River MI to Rock
Island Passage-Lake Michigan from Washington Island to Sheboygan-
211 PM CST Sat Dec 20 2025

This Hazardous Weather Outlook is for portions of northwest Lake
Michigan and the waters of Green Bay.

.DAY ONE...Tonight

Gale force gusts through this evening with gusty winds and Small
Craft Advisory conditions continuing overnight. Freezing spray
will be possible as well.

.DAYS TWO THROUGH SEVEN...Sunday through Saturday

Small Craft Advisory conditions may develop on Monday and Monday
night.

In the hours before

Special weather statement, Dec 20, 12:31 PM CST, 2 hours 43 minutes before
Special Weather Statement
National Weather Service Green Bay WI
1231 PM CST Sat Dec 20 2025

WIZ005-010>013-202145-
Vilas-Oneida-Forest-Florence-Northern Marinette County-
1231 PM CST Sat Dec 20 2025

...Gusty Winds and Patchy Blowing Snow This Afternoon...

Westerly winds, gusting 30 to 40 mph at times, combined with light
snow accumulations from early this morning will lead to patchy
blowing and drifting snow this afternoon, locally reducing
visibility at times, especially in less sheltered areas.

If driving, be prepared for changes in visibility and slippery
stretches on roads. Slow down and increase distance between
vehicles.
Special weather statement, Dec 20, 1:27 PM CST, 1 hour 47 minutes before
Special Weather Statement
National Weather Service Green Bay WI
127 PM CST Sat Dec 20 2025

WIZ018>022-030-031-035>040-045-048>050-073-074-202300-
Lincoln-Langlade-Menominee-Northern Oconto County-Door-Marathon-
Shawano-Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-
Winnebago-Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
127 PM CST Sat Dec 20 2025

...Gusty Winds This Afternoon...

Strong westerly winds will gust 35 to 45 mph at times this
afternoon behind a cold front. Be prepared for difficult travel,
especially for high profile vehicles traveling on north to south
oriented roads. Secure any loose objects that may be blown due to
the gusty winds.

In addition, patchy blowing and drifting snow may occur in
unsheltered areas where fresh snow has fallen.
Local storm report, Dec 20, 3:04 PM CST, 10 minutes before
Preliminary Local Storm Report
National Weather Service Green Bay WI
304 PM CST Sat Dec 20 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0206 PM     Non-Tstm Wnd Gst 2 SSE Wausau            44.93N 89.62W
12/20/2025  M61 MPH          Marathon           WI   ASOS

            ASOS station KAUW Wausau Airport.

0228 PM     Non-Tstm Wnd Gst 3 ESE Oneida            44.48N 88.13W
12/20/2025  M52 MPH          Brown              WI   ASOS

            ASOS station KGRB Green Bay Airport.

1250 PM     Non-Tstm Wnd Gst 2 ENE Bakerville        44.63N 90.18W
12/20/2025  M51 MPH          Wood               WI   AWOS

            AWOS station KMFI Marshfield Airport.

0145 PM     Non-Tstm Wnd Gst 4 W Rhinelander         45.63N 89.48W
12/20/2025  M51 MPH          Oneida             WI   ASOS

            ASOS station KRHI Rhinelander Airport.

0245 PM     Non-Tstm Wnd Gst 2 NE Port Edwards       44.37N 89.83W
12/20/2025  M48 MPH          Wood               WI   ASOS

            ASOS station KISW Wisconsin Rapids Airport.

0255 PM     Non-Tstm Wnd Gst 1 ENE Clintonville      44.62N 88.73W
12/20/2025  M47 MPH          Waupaca            WI   AWOS

            AWOS station KCLI Clintonville Airport.

0150 PM     Non-Tstm Wnd Gst 3 SSW Wautoma           44.03N 89.30W
12/20/2025  M46 MPH          Waushara           WI   AWOS

            AWOS station KY50 Wautoma Airport.

0235 PM     Non-Tstm Wnd Gst 2 E Antigo              45.15N 89.12W
12/20/2025  M46 MPH          Langlade           WI   AWOS

            AWOS station KAIG Antigo Airport.

0255 PM     Non-Tstm Wnd Gst 1 ENE Shawano           44.78N 88.57W
12/20/2025  M46 MPH          Shawano            WI   AWOS

            AWOS station KEZS Shawano Airport.

0155 PM     Non-Tstm Wnd Gst 2 NW Merrill            45.20N 89.72W
12/20/2025  M45 MPH          Lincoln            WI   AWOS

            AWOS station KRRL Merrill Airport.

0215 PM     Non-Tstm Wnd Gst 2 ESE Waupaca           44.33N 89.02W
12/20/2025  M43 MPH          Waupaca            WI   AWOS

            AWOS station KPCZ Waupaca Airport.

0250 PM     Non-Tstm Wnd Gst 1 ENE Mosinee           44.78N 89.67W
12/20/2025  M41 MPH          Marathon           WI   AWOS

            AWOS station KCWA Mosinee Airport.

&&

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 20, 2:19 PM CSTSmall Craft AdvisoryGRB16 hr

Nearby

Wind Advisories in Wisconsin, 2025Every wind advisory in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.